Alert archive / Missouri / Red Flag Warnings in 2025
Red Flag Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Feb 28, 2025, 1:49 AM CST for Bourbon County, Cherokee County, Crawford County, Kansas; 31 counties in Missouri. It took effect at Feb 28, 2025, 10:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2025, 1:49 AM CST (07:49 UTC)
- In effect from
- Feb 28, 2025, 10:00 AM CST
- Expired
- Feb 28, 2025, 8:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
All 34 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375 WWUS83 KSGF 280749 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 149 AM CST Fri Feb 28 2025 ...Red Flag Warning 10 AM to 8 PM... .A combination of wind gusts of 30 to 40 mph and low humidity levels dipping into the teens to mid 20s during the afternoon will lead to significant to pockets of extreme fire weather conditions. KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-010200- /O.NEW.KSGF.FW.W.0001.250228T1600Z-250301T0200Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 149 AM CST Fri Feb 28 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING FOR ALL OF THE MISSOURI OZARKS INTO EXTREME SOUTHEAST KANSAS... The National Weather Service in Springfield has issued a Red Flag Warning for gusty winds of 30 to 40 mph and humidity levels in the teens to mid 20s, which is in effect from 10 AM this morning to 8 PM CST this evening. * AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather Zone 056 Morgan, Fire Weather Zone 057 Miller, Fire Weather Zone 058 Maries, Fire Weather Zone 066 Vernon, Fire Weather Zone 067 St. Clair, Fire Weather Zone 068 Hickory, Fire Weather Zone 069 Camden, Fire Weather Zone 070 Pulaski, Fire Weather Zone 071 Phelps, Fire Weather Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather Zone 078 Cedar, Fire Weather Zone 079 Polk, Fire Weather Zone 080 Dallas, Fire Weather Zone 081 Laclede, Fire Weather Zone 082 Texas, Fire Weather Zone 088 Jasper, Fire Weather Zone 089 Dade, Fire Weather Zone 090 Greene, Fire Weather Zone 091 Webster, Fire Weather Zone 092 Wright, Fire Weather Zone 093 Newton, Fire Weather Zone 094 Lawrence, Fire Weather Zone 095 Christian, Fire Weather Zone 096 Douglas, Fire Weather Zone 097 Crawford, Fire Weather Zone 097 Howell, Fire Weather Zone 101 Cherokee, Fire Weather Zone 101 McDonald, Fire Weather Zone 102 Barry, Fire Weather Zone 103 Stone, Fire Weather Zone 104 Taney and Fire Weather Zone 105 Ozark. * TIMING...From 10 AM this morning to 8 PM CST this evening. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Up to 71. * LIGHTNING...No lightning expected. * IMPACTS...Any fire that develops will catch and spread quickly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
450 WWUS83 KSGF 010142 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 742 PM CST Fri Feb 28 2025 KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-010245- /O.EXP.KSGF.FW.W.0001.000000T0000Z-250301T0200Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- 742 PM CST Fri Feb 28 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING... The strong and gusty winds that occurred early today have weaken significantly across the area this evening. A few northwesterly wind gust up to 15 to 20mph may still be possible through the mid evenings but winds will continue to weaken the rest of this evening into tonight. Temperatures are also cooling and humidity values are and will continue to improve the rest of this evening into tonight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Feb 28, 1:38 AM CST, 11 minutes earlier. Its key messages:
- Dry and windy today (30-40 mph gusts, 19-25% RH) leading to significant and pockets of extreme fire weather. Will be issuing a red flag warning from 10 am through 8 pm.
- Multiple rounds of showers and thunderstorms possible early to mid-next week. Hints of strong to severe thunderstorm potential on Tuesday.
Area forecast discussion, Feb 28, 1:38 AM CST, 11 minutes before
Area Forecast Discussion National Weather Service Springfield MO 138 AM CST Fri Feb 28 2025 .KEY MESSAGES... - Dry and windy today (30-40 mph gusts, 19-25% RH) leading to significant and pockets of extreme fire weather. Will be issuing a red flag warning from 10 am through 8 pm. - Multiple rounds of showers and thunderstorms possible early to mid-next week. Hints of strong to severe thunderstorm potential on Tuesday. && .SHORT TERM /THROUGH SATURDAY/... Issued at 136 AM CST Fri Feb 28 2025 Synoptic overview and current conditions: Water vapor imagery and upper level analysis show a pronounced split flow over the CONUS with strong northwest flow from the plains through the northern and mid Mississippi valley to a trough along the east coast. Within this northwest flow a polar jet streak was shifting southeast out of Alberta into the northern plains and upper Mississippi valley. An upper level low was cutoff off the California coast with an amplified upper ridge across the Great Basin. Subtropical jet was flowing west to east south of the cutoff low and across the deep south. Dry conditions were located across the area with nighttime humidity levels from the 40s to near 70 percent. An upper level shortwave was pushing into the northern plains and upper Mississippi valley. This feature is forecast to dive southeast into the Great Lakes region today which will bring a front through the area tonight. Dry and windy with Fire Weather concerns today: Ahead of the front, we are expecting winds to begin gusting this morning with some gusts through the day up to 40 mph. Forecast soundings show mixing up to around 850 mb with transport winds of 30 to 35 kts across the CWA looking reasonable. Also would mix down some drier air to the surface and we have gone with a mix of NBM10/RAP/CONSShort for dewpoints today. Humidity levels will dip into the upper teens to mid 20s. The combination of low humidity and gusty winds up to 40 mph will produce widespread significant to pockets of extreme fire weather conditions today. A red flag warning will be issued this morning to account for this and will go from 10 am through 8 pm. Highs today should reach the upper 60s to low 70s. Tonight: The cold front should come through tonight with no precipitation expected with the frontal passage. Lows should dip back down into ht emid to upper 30s. Saturday: Cold air advection will take place across the CWA on Saturday behind the front and we can say goodbye to those 70 degree temperatures(for a bit anyway). Highs in the north are expected in the mid 40s to the mid 50s in the south. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Issued at 136 AM CST Fri Feb 28 2025 The northern stream trough will begin to shift east Saturday night into Sunday, while a couple of upper level waves will start to track eastward and bring our area with the next chance for precipitation. Wave number 1: This one will move into the area Sunday night into Monday. Strong 850mb winds(50-55kts) ahead of the low late Sunday into Sunday night will begin to draw Gulf moisture northward into the area and several hundred joules of MUCAPE. Enough for some Thunder mention and 40-50 pops. Wave number 2: A stronger wave with better upper level jet dynamics will move into the central and southern plains on Tuesday. Much better Gulf moisture will be drawn northward and we'll likely see PW values above the 90th percentile for this time of year. Best shear/CAPE values will be south of the area over the southern plains into the lower Mississippi valley where the best severe weather chances will exist. Can't rule out some strong to possibly severe storms this far north. The main upper level feature then moves into the area Tuesday night into Wednesday with continuing precipitation with moisture wrapping around the low. Surface temperatures look too warm for anything but rain at this time though colder air aloft gets wrapped around the low into the area. Will need to keep an eye on this for some minor snow potential, but for now it looks like an all rain signal. Temperatures for Monday and Tuesday will be mild again in the 60s to near 70, but will drop back into the 40s to low 50s in the cooler air mass behind the 2nd system on Wednesday adn the low to mid 50s on Thursday. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1012 PM CST Thu Feb 27 2025 VFR conditions will occur across the region tonight through the day on Friday. Light winds will continue late this evening into the early overnight hours then will become more southwesterly early Friday morning becoming gusty into the afternoon hours. Winds may become more westerly later Friday afternoon before they weaken and become more northwesterly Friday evening. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Wise
Hazardous weather outlook, Feb 27, 8:41 PM CST, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 841 PM CST Thu Feb 27 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010245- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 841 PM CST Thu Feb 27 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Wind gusts out of the west-southwest up to 30 to 40 mph and relative humidity values of 20-30% will occur on Friday, resulting in significant fire danger. Chances for showers and thunderstorms return Sunday through Tuesday. Some may be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
Nearby
Red Flag Warnings in Missouri, 2025Red Flag Warnings in Kansas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.